Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ClearSilence

HELP! Immune to Tazorac?

Recommended Posts

Hi,

I really need some advice on whether I should give up on Taz and try a different retinoid.

I have been using Tazorac for more than 6 months but have stopped for a little while when my skin got clearer.

I started to believe that my skin didn't need Tazorac (though I still had occasional breakouts) and stopped for about a month. However, my skin looks terrible now even though I have been using tazorac again. Has my skin become immune to it? And should I switch to another retinoid?

I really want the great results I had when I first started using Taz [after the intial breakout period].

Share this post


Link to post
Share on other sites
Hi,

I really need some advice on whether I should give up on Taz and try a different retinoid.

I have been using Tazorac for more than 6 months but have stopped for a little while when my skin got clearer.

I started to believe that my skin didn't need Tazorac (though I still had occasional breakouts) and stopped for about a month. However, my skin looks terrible now even though I have been using tazorac again. Has my skin become immune to it? And should I switch to another retinoid?

I really want the great results I had when I first started using Taz [after the intial breakout period].

You cannot just stop using Taz, especially after 6 months and a certain level of "clear". Once you stop using the Taz your pores and skin are even more vulnerable to pore clogging bacteria because they have become accustomed to constant cleansing via the Tazorac. When you take the Taz out for a long period of time your skin basically goes into panic and begins producing the only thing it knows how...sebum. You have two vitamin A choices for long term results. They are Accutane and continual Tazorac use. If you choose to stick with Taz it has to be a regimen that involves application nightly or every other night. It helps your skin stay on top of bacteria fighting. Hope this helps you out.

Share this post


Link to post
Share on other sites

You don't really become immune to retinoids. It's more or less seeming that way right now since it's going to take a while for the medication to start working again (remember how long you had to wait through your initial breakout and whatnot to see good results?). You're just going to have to re-wait that time for it to do what it was doing for you before, if you had dropped it for a while.

Anyhow, if you're getting cystic acne even after using Tazorac, there is Accutane, but of course that is a very powerful medication.

Share this post


Link to post
Share on other sites

Retinoids need continual, consistant long term use. When you stop, the cycle of clogged pores begins again. Believe me, I've been there and done it. When you stop and then start again, you have to go through the "Purge" again as well.

Share this post


Link to post
Share on other sites

OMG WHAT!?

i'm in the same situation as you i've stopped tazorac after a 3 month treatment when my skin was perfect...and after like a month acne starts coming back and now i'm on it again ( although the IBO was as severe as first one)

So are you guys saying if we want to be acne-free, we have to stick with this medication for the rest of our lives? :wall:

Share this post


Link to post
Share on other sites
OMG WHAT!?

i'm in the same situation as you i've stopped tazorac after a 3 month treatment when my skin was perfect...and after like a month acne starts coming back and now i'm on it again ( although the IBO was as severe as first one)

So are you guys saying if we want to be acne-free, we have to stick with this medication for the rest of our lives? :wall:

There is no cure for acne. The closest thing that comes to a cure is Accutane, but even Accutane patients have remissions and multiple repeats.

All other medications, especially topicals, are what we have right now to "control acne". It doesn't cure it. So, the goal of your dermatologist, when putting you on a topical retinoid, is to keep you on it until your body naturally grows out of having acne. That may be next year, next month, or past 40 for you; it all depends from person to person.

So yes, if you end up having acne for the rest of your life, what you said would be true (unless they come up with a better solution during our lifetime, which I am quite optimistic of).

Share this post


Link to post
Share on other sites
Retinoids need continual, consistant long term use. When you stop, the cycle of clogged pores begins again. Believe me, I've been there and done it. When you stop and then start again, you have to go through the "Purge" again as well.

I'm hoping when I get old and gray, I won't need anything. Besides I've never seen an old person with acne. Accutane is the closest thing to a cure but even that's not guarenteed. I've seen people go on two rounds of accutane and still have acne.

Personally, I don't mind being on retinoids like tazorac. They are also anti-aging which means less wrinkles. My cousin has been using Retin-a for 18 years since she was 25 and hardly has a wrinkle on her face. So look as it as not something just for your acne, but to keep you young looking too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×